Jump to content
CrazyBoards.org

Recommended Posts

Has anyone had any side effects involving the skin while on Abilify? 

I have had this gross red patchy spot on my chin for months that keeps breaking out and scabbing over (I know...it's gross) as well as severe dandruff and an increase in hair loss. 

I have seen a dermatologist, all labs and cultures came back normal. I was prescribed a topical antibiotic for my chin which didn't work and a prescription shampoo which didn't work. 

It occurred to me that it might be a side effect of Abilify so, of course, I looked it up. Although rare, it apparently CAN cause skin problems.

So, for the last 4 days I have not taken my Abilify and lo and behold my chin started clearing (that's a huge deal because in the last 3 months this has not gotten any better and after 4 days it's practically GONE) and my scalp is SO much better and is less itchy and flaky! I'm almost certain at this point that it's the Abilify due to how persistent these issues have been and how drastic the improvement has been in just the 4 days since I stopped taking it. I can't say much in regards to the hair loss, however. 

I absolutely had to take it today because I was starting to feel withdrawal symptoms (dizzy, lethargic, tired, and anxious) although I really didn't want to. These issues have had a significant impact on my self esteem, not to mention my chin issue has been extremely painful. 

I'm going to talk with my psychiatrist about this and discuss the possibility of switching to something else. I take 5 mg daily for bi-polar and anxiety. I've been on many different SSRI's and SNRI's and none of them have been as helpful as Abilify has been and I really don't want to go back on any of them. 

 

 

Link to comment
Share on other sites

47 minutes ago, RedPandaPop said:

Has anyone had any side effects involving the skin while on Abilify? 

I have had this gross red patchy spot on my chin for months that keeps breaking out and scabbing over (I know...it's gross) as well as severe dandruff and an increase in hair loss.

Are you on any other medications? I've had more breakouts like this lately too, but I always thought it was due to Lamictal. My skin is incredibly dry now, but I've had these random, huge cystic zits, around my lower chin that don't budge and near my eyebrow. Interesting you think it's the Abilify I didn't think it was known to cause issue with skin.

Link to comment
Share on other sites

  • 2 weeks later...
On 4/23/2017 at 3:06 AM, Blahblah said:

Are you on any other medications? I've had more breakouts like this lately too, but I always thought it was due to Lamictal. My skin is incredibly dry now, but I've had these random, huge cystic zits, around my lower chin that don't budge and near my eyebrow. Interesting you think it's the Abilify I didn't think it was known to cause issue with skin.

The only other medication I take is Adderall, and I've been on that for 10 years with no side effects regarding my skin. 

From what I've read it seems to be a very rare side effect. One message board I read a mom was saying her son was get dermatitis and his hair was falling out from it so they took him off of it and switched to something else. I also read some kind of study findings about it, along with a few other medications that are in the same class. I'm not one to self diagnose but I really believe it is drug induced. 

I've started to wean myself off of Abilify and sure enough my chin and scalp are clearing. 

After my previous post and taking my dose of Abilify for 3 days, it flared up again...I broke out and it scabbed over again. 

It's incredibly frustrating. 

I've heard Lamictal can cause skin issues as well though. 

How long have you been on Abilify? I ask because this didn't start happening until my third-fourth month on it and has been consistent since. 

On 4/23/2017 at 10:18 AM, melissaw72 said:

Have you tried any other anti-psychotics (APs)?

No, just SSRI's and SNRI's previously. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...